Jeevaratnam, K and Sugendran, K and Vaidyanathan, CS (1993) Influence of methylamine and N,N'-dimethylurea, the hydrolysis products of methyl isocyanate, on its systemic toxicity. In: Journal of Applied Toxicology, 13 (1). pp. 15-18.Full text not available from this repository.
Subcutaneous administration of the LD50 dose of methyl isocyanate (MIC) to rats induced severe hyperglycaemia, lactic acidosis and uraemia in rats. Neither methylamine (MA) nor N,N′-dimethylurea (DMU), the hydrolysis products of MIC, administered in equimolar doses had any influence on these parameters except for a marginal transient increase in plasma urea by DMU. Methyl isocyanate administration led to haemoconcentration, resulting in an increase in the plasma concentration of total proteins and a decrease in both the plasma concentration of albumin and the plasma cholinesterase activity. The hydrolysis products of MIC had no influence on any of these parameters. Thus, it seems reasonable to suggest that the systemic effects of MIC are caused by MIC per se, in spite of its high hydrolytic instability.
|Item Type:||Journal Article|
|Additional Information:||Copyright of this article belongs to John Wiley and Sons.|
|Keywords:||Methylamine toxicity;N,N'-dimethylurea influence;methyl isocyanate toxicity;biochemical indices;rat.|
|Department/Centre:||Division of Biological Sciences > Biochemistry|
|Date Deposited:||10 Feb 2011 07:41|
|Last Modified:||10 Feb 2011 07:41|
Actions (login required)